Skip to Content

Methamphetamine - I feel meth. has withdrawl effects similiar to heroin, is it in my head?

Responses (1)

geenaluv 26 Oct 2011

NO, you are partly correct! However, withdrawals from the opiate/opioid type drugs is more physical and withdrawals from methamphetamine or any stimulant, such as Adderal, Dexedrine, Concerta and yes Cocaine, especially if used daily and for long spans-- weeks, months, years, will all produce more of a mental withdrawal consisting of mental depression, tiredness, weakness, (lethargy in general). More depending.
Whenever a person uses/abuses any type of a controlled sustance it only stands to reason that the downside to these drugs is almost always the opposite of the side effect or "high". The issue with stimulant drugs is that there is very little to no overt physical effects so legally any physician can stop treatment with any stimulant that very day if they feel there is reason. Methamphetamine is by far, the most addictive of all the available stimulaaants, even Cocaine! Meth delves deeper into the pathways of the brain and penetrate the fatty layers also. Abusing meth or any similar drug, can over time, cause the brain to cease it's own naturally occuring system of feeling good naturally. When we make that winning goal, for instance and we feel that rush of natural endorphins kick in, we are experiencing the brains way of saying, WOW, Yeahhhh, we won. Well, the brain becomes used to this happening from a hit, pill or shot of a stimulant and so it shuts down little by little as it becomes accustomed to recieving it in this way! After awhile even the very neurons responsible for accepting the neurotransmitters by the loadful from the stimulants begin to deteriorate, and some studies show once they are gone-- they are gone for good! No repair is possible for neurons that are gone right? The good news is that it may be more a possibility that what neurons are still there can make up for the ones which are gone and in this way getting off the stimulanmts asap is what is a persons best course of action. Letting the brain get used to being in charge again is the way to go.It can be difficult. The brain is lazy now and actually has been known to, "call", for the drug(s) which at one time did the work for it. In dreams especially, it has been studied, that people trying to abstain from coke or any stimulant, can have quite upsetting dreams of recall + recall mixed in with the here and now and awaken, shaken, sweating and hyped up, due to the very real-like scenarios of past use. It has been said that it can take up to a year of abstinence from Cocaine/others, for these symptoms to slowly recede as the brain begins to get up off the couch and kick start the natural way of it lol! So there is always always HOPE. It has been done by many many people and with help from a caring physician, there are some safe drugs that can reduce dreams during the harshest periods etc... I hope for all who deserve a more natural, real and happy life to have the strength to do what is required of them, and there is always help! God Bless

jodykoozer 6 Dec 2011

thank u 4 your info. appreciate it, yah,i really thought the withdrawl was sleeping,eating, not so w/ me i dont sleep well (am precribed lunesta 3mg. so im aware no drug is good for me, probley not even pot. i know im a addict, and what i need to do, i keep putting it off,its not so easy to stop meth.inever thought id be a tweeker... myhusband is starting to get pissed about the whole situation, happy to share the 25th of dec. i have 3 years not drinking, which is huge, so i do have hope. peace/love

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Symptoms of meth use?

Posted 19 Jul 2010 1 answer

Does meth have physical withdraws?

Posted 1 Dec 2011 1 answer

Tips for going thru Heroin withdrawl?

Posted 30 Dec 2011 1 answer